Back to Search Start Over

A numerical technique based on B‐spline for a class of time‐fractional diffusion equation.

Authors :
Roul, Pradip
Goura, V. M. K. Prasad
Cavoretto, Roberto
Source :
Numerical Methods for Partial Differential Equations. Jan2023, Vol. 39 Issue 1, p45-64. 20p.
Publication Year :
2023

Abstract

This paper presents an efficient numerical technique for solving a class of time‐fractional diffusion equation. The time‐fractional derivative is described in the Caputo form. The L1 scheme is used for discretization of Caputo fractional derivative and a collocation approach based on sextic B‐spline basis function is employed for discretization of space variable. The unconditional stability of the fully‐discrete scheme is analyzed. Two numerical examples are considered to demonstrate the accuracy and applicability of our scheme. The proposed scheme is shown to be sixth order accuracy with respect to space variable and (2 − α)‐th order accuracy with respect to time variable, where α is the order of temporal fractional derivative. The numerical results obtained are compared with other existing numerical methods to justify the advantage of present method. The CPU time for the proposed scheme is provided. [ABSTRACT FROM AUTHOR]

Details

Language :
English
ISSN :
0749159X
Volume :
39
Issue :
1
Database :
Academic Search Index
Journal :
Numerical Methods for Partial Differential Equations
Publication Type :
Academic Journal
Accession number :
160053062
Full Text :
https://doi.org/10.1002/num.22790